A 46-year-old female with a history of low back pain and sciatica was referred for evaluation for epidural steroid injection. Following appropriate history, physical examination and laboratory testing, an epidural injection was performed using triamcinolone diacetate (Aristocort Intralesional (R), Lederle Pharmaceuticals) and lidocaine. Despite good pain relief, the patient presented one week later to a hospital emergency room with signs and symptoms consistent with a delayed allergic or pseudoallergic reaction. Subsequent skin testing, performed one month following the epidural injection, with the same drug precipitated the onset of an accelerated but similar reaction 12 hours later. To our knowledge, this is the first known report of allergic or pseudoallergic reactions following epidural steroid deposition and subsequent skin testing in the medical literature.
- Epidural steroid injection
- low back pain
- pseudoallergy anaphylaxis
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.